Thunderstorm Wind, Belmont
- When
- May 11, 5:07 PM EST
- Where
- Belmont County, Bellaire
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.033, -80.750
Large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 11, 2:14 PM EST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 314 PM EDT TUE MAY 11 2004 AFTN BNDRY STRECHED ACROSS MIDDLE OF CWA ATTM AND SHLD PROVIDE FOCUSING MECHANISM FOR PRECIP TNGT...COUPLED WITH HEATING/UNSTABLE AIRMASS. ANY STORMS WILL BE SLOW MVG AND WITH PWS ABT 1.3, HAVE OPTED TO MENTION HVY DWPNRS/GSTY WINDS. BNDRY SHLD PULL BACK NEWD LTR TNGT AS REGION WILL REMAIN IN WARM MOIST UNSTABLE SW FLOW AS BERMUDA HIGH HOLDS OFF EAST COAST. DIURNAL HEATING/WEAK IMPULSES WILL PROVIDE CHC POPS NEXT FEW DAYS ALONG WITH ABV NORMAL TEMPS. MDLS STILL ADVERTISE A COLD FRONT SWINGING EWD SLOWLY ACROSS THE AREA THIS WKND...KEEPING THREAT FOR FURTHER PRECIP. EXPECT FRONT TO STALL ALONG OR S OF M/D LINE DURING SUN... AND WORK BACK NEWD EARLY NEXT WEEK...SO WARM AND HUMID WX TO CONT. .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1235 PM EDT TUE MAY 11 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-110900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1235 PM EDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON. ALTHOUGH THEY ARE NOT EXPECTED TO REACH SEVERE LIMITS... THEY COULD HAVE SMALL HAIL HEAVY DOWNPOURS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 355 PM EDT TUE MAY 11 2004 OHZ057-112300- MUSKINGUM OH- 355 PM EDT TUE MAY 11 2004 ...STRONG THUNDERSTORM MOVING INTO THE COUNTY... A STRONG THUNDERSTORM MOVING NORTH INTO MUSKINGUM COUNTY AT ABOUT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE LOCALIZED HEAVY RAIN... GUSTY WINDS AND SMALL HAIL. SOME COMMUNITIES IN THE PATH OF THE STORM ARE STONE...ROSEVILLE...CANNELVILLE AND STOVERTOWN. THE STORM COULD EFFECT ZANESVILLE BY 4:30 PM ALSO.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 407 PM EDT TUE MAY 11 2004 OHZ058-059-068-069-WVZ004-012-112259- BELMONT OH-GUERNSEY OH-MARSHALL WV-MONROE OH-NOBLE OH-WETZEL WV- 407 PM EDT TUE MAY 11 2004 ...STRONG THUNDERSTORMS APPROACHING... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED STRONG THUNDERSTORMS OVER PARTS OF EAST CENTRAL AND SOUTHEAST OHIO, MOVING TOWARD THE NORTH AT ABOUT 15 MPH. THESE SLOW MOVING STORMS MAY DUMP UP TO 2 INCHES OF RAIN IN AN HOUR. THIS COULD CAUSE FLOODING IN LOW AREAS OR WHERE DRAINAGE IS POOR. WINDS COULD GUST TO 40 MILES AN HOUR, ALONG WITH SMALL HAIL AND FREQUENT LIGHTNING. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. STAY TUNED FOR UPDATES OR POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 426 PM EDT TUE MAY 11 2004 OHZ057>059-068-069-WVZ004-012-112230- BELMONT OH-GUERNSEY OH-MARSHALL WV-MONROE OH-MUSKINGUM OH-NOBLE OH-WETZEL WV- 426 PM EDT TUE MAY 11 2004 ...THUNDERSTORM UPDATE... NOAA NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SLOW MOVING THUNDERSTORMS WITH HAIL AND HEAVY RAIN WILL BE MOVING NORTHEASTWARD AT 10 MPH THROUGH THESE COUNTIES UNTIL AROUND 7 PM. THERE CAN ALSO BE GUSTY WINDS AND FREQUENT LIGHTNING WITH THESE STORMS. LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN THIS EVENING CAN EXPERIENCE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. NEVER GO THROUGH PONDED WATER. STAY TUNED FOR UPDATES ON NOAA WEATHER RADIO ALL HAZARDS.
The Pittsburgh radar (KPBZ), 71 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398060.